ROBERT B. COLVIN, M.D.; JOHN R. BURTON, M.D.; NEWTON E. HYSLOP JR., M.D.; LAWRENCE SPITZ, M.D.; NORMAN S. LICHTENSTEIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Interstitial nephritis is a rare, but clinically significant, complication of therapy with penicillin and related drugs (1, 2). The immunopathologic features of this unusual response have been described in but a single, well-studied methicillin case (1). We report here a case of interstitial nephritis associated with penicillin G therapy that substantially confirms previous findings and provides further information.
A 70-year-old man with normal renal function (creatinine level, 0.9 mg/100 ml) became afebrile while receiving 20 X 106 units/day of penicillin G intravenously for viridans streptococcus endocarditis. In the fourth week of therapy he developed low-grade fever, eosinophilia,
COLVIN RB, BURTON JR, HYSLOP NE, et al. Penicillin-Associated Interstitial Nephritis. Ann Intern Med. 1974;81:404–405. doi: https://doi.org/10.7326/0003-4819-81-3-404
Download citation file:
Published: Ann Intern Med. 1974;81(3):404-405.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use